Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 28, 2005, 10:11 PM CDT for Vernon Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 10:11 PM CDT (03:11 UTC)
- Expired
- May 28, 2005, 10:52 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 6:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 290312 SVRLCH LAC115-290415- /O.NEW.KLCH.SV.W.0046.050529T0311Z-050529T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1011 PM CDT SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 1115 PM CDT * AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER VERNON LAKE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... SLAGLE BY 1025 PM CDT SIMPSON BY 1040 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3124 9350 3106 9343 3129 9291 3134 9324 $$
1 follow-up statement
000 WWUS54 KLCH 290352 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1051 PM CDT SAT MAY 28 2005 LAC115-290401- /O.CAN.KLCH.SV.W.0046.000000T0000Z-050529T0415Z/ VERNON LA- 1051 PM CDT SAT MAY 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VERNON PARISH IS CANCELLED...THE HEAVIEST PORTION OF THE STORM HAS MOVED OUT OF THE PARISH. LAT...LON 3124 9350 3106 9343 3129 9291 3134 9324 $$ WILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:45 PM CDT, 26 minutes earlier.
Area forecast discussion, May 28, 9:45 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 945 PM CDT SAT MAY 28 2005 .SYNOPSIS...SFC ANALYSIS SHOWS A STNRY FNT STRETCHED ACROSS NERN TX/NRN LA/CNTL MS. WATER VAPOR IAMGERY SHOWS ONE S/WV MOVING ACROSS ERN TX W/ ANOTHER ONE BACK FARTHER UPSTREAM ACROSS W TX. AREA EVE SOUNDINGS SHOWED A MOIST UNSTABLE AIRMASS IN PLACE ACROSS THE AREA. REGIONAL 88DS HAVE SHOWN SEVERAL POCKETS OF CONVECTION DEVELOP AND MOVE ENE ACROSS TX AND LA. ONE AREA OF RW/TRW AFFECTING THE NWRN ZONES ATTM. && .DISCUSSION...HAVE ELECTED TO RAISE POPS ACROSS THE ENTIRE FCST AREA THIS EVE. NEXT S/WV UPSTREAM PRODUCING CONVECTION ALL THE WAY DOWN TO MEXICO WHICH SHOULD CONTINUE A SIMILAR ENE MOVEMENT AS ONGOING ACTIVITY. MAIN SFC BOUNDARY SHOULD REMAIN MOSTLY IN PLACE TO OUR N BUT ONGOING CONVECTION WILL LIKELY HAVE LAID DOWN A FEW OUTFLOWS. DUE TO A RELATIVE LACK OF TRW ACROSS THE FCST AREA... AIRMASS WILL LARGELY BE UNCHANGED EXCEPT A SLIGHT LOSS OF INSTABILITY DUE TO THE LOSS OF INSOLATION. NOT RAISING POPS TOO MUCH...JUST 10 TO 20 PCNT. REST OF FCST TO REMAIN UNCHANGED. && .PREV DISCUSSION... (ISSUED 302 PM CDT SAT MAY 28 2005) SYNOPSIS...AN UPPER LEVEL TROUGH APPROACHING FROM WEST TEXAS WILL COMBINE WITH A WEAK FRONTAL BOUNDARY TO THE NORTH ALONG THE I-20 CORRIDOR TO PRODUCE SHOWERS AND THUNDERSTORMS. RAINFALL COVERAGE SHOULD INCREASE INTO MONDAY WHEN THE INITIAL UPPER LEVEL TROUGH PASSES TO THE EAST. A TRAILING FRONTAL SYSTEM WHICH SHOULD REMAIN NORTH OF THE AREA AND ADDITIONAL UPPER LEVEL TROUGHS WILL MAINTAIN THE WET PATTERN FOR MOST OF THE UPCOMING WEEK. DISCUSSION...A SERIES OF SHORTWAVES IN A VERY MOIST (PWS GTR THAN 1.5 INCHES) ATMOSPHERE WITH NAM K-INDICES GREATER THAN 30 SHOULD KEEP THE SHOWERS AND THUNDERSTORMS GOING INTO THE EVENING HOURS TONIGHT. LOOKING FOR A REPEAT ON SUNDAY...INCREASING ON MONDAY AS THE FIRST UPPER TROUGH HEADS THROUGH. TRENDED NEAR TO SLIGHTLY HIGHER THAN GFS POPS THRU SUN NIGHT...WHILE WENT SLIGHTLY LOWER ON MONDAY AS TIMING OF THE TROF BECOMES UNCERTAIN...COULD BE FASTER THAN GFS. WENT WELL BELOW GFS MONDAY NIGHT DUE TO A DRIER SOUTHWESTERLY FLOW AND THETA-E TROFFING AT H7. AVIATION...VFR CIGS WITH TEMPO MVFR UNTIL EVENING IN TS. MVFR VIS IN LIGHT FOG POSSIBLE LATE TNITE. MARINE...LIGHT SOUTHERLY WINDS WITH NOCTURNAL TSTMS MAINLY AFTER MIDNIGHT IN ATCHAFALAYA BAY. THUNDERSTORMS BECOME LIKELY SUNDAY AS THE UPPER TROF APPROACHES. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && LGE
Hazardous weather outlook, May 28, 4:30 AM CDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CDT SAT MAY 28 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>054-TXZ180>182-201-215-216- 301600- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON- ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION- VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY... CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG THUNDERSTORMS IS MARCHING ACROSS THE CENTRAL TEXAS COAST THIS MORNING IS MOVING EASTWARD. THIS LINE OF STORMS IS EXPECTED TO MOVE INTO BEAUMONT BY 7 AM AND INTO LAKE CHARLES AROUND 8 AM. THIS LINE OF STORMS WILL PRODUCE VERY HEAVY RAINFALL ALONG WITH GUSTY WINDS. IT IS POSSIBLE THAT SOME OF THESE STORMS WILL PRODUCE SEVERE THUNDERSTORMS WITH THE MAIN THREAT FROM GUSTY WINDS AND HAIL. THIS LINE IS EXPECTED TO BEGIN WEAKENING AROUND 9 TO 10 AM. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON ONCE DAYTIME HEATING TAKES HOLD. SPOTTER ACTIVATION MAYBE REQUESTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL CONTINUE INTO MONDAY AND WILL LINGER THROUGH THURSDAY AS A FRONT REMAINS TO OUR NORTH AND SOUTHERLY WINDS BRINGS IN LARGE AMOUNTS OF MOISTURE OFF THE GULF. AT THIS TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS REMAINS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAYBE REQUESTED FOR TODAY.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.